MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE ICU COVER (1-PACK); VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE ICU COVER (1-PACK); VENTRICULAR (ASSISST) BYPASS
Model Number 10003491
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the pocket controller was delivered and there was water damage.The pocket controller and icu cover were returned.Related manufacturer report number of controller: 2916596-2021-04293.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a water damaged outer carton box was confirmed during analysis.Visual inspection of the carton box for heartmate icu cover revealed the box was intact.There was no impact to the icu cover or documents (ifu) inside the box.The device history records were reviewed and the records revealed the heartmate icu cover was manufactured in accordance with mfg and qa specifications.The heartmate 3 instructions for use in section "symbols" (under ¿description of labeling symbols¿), includes a description of the general symbol which indicates to not use if package is damaged.This symbol is present on the label on the heartmate 3 system controller carton (10014616-a/10014615-a).Heartmate iii instructions for use section entitled ¿equipment storage and care¿ addresses how to properly care for, maintain, and store equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE ICU COVER (1-PACK)
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key12252187
Report Number2916596-2021-04292
Device Sequence Number3670391
Product Code DSQ
UDI-Device Identifier00813024013488
UDI-Public00813024013488
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10003491
Device Catalogue Number10003491
Device Lot Number7982018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1